MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD 5CC SILICONE ELASTOMER-COATED LATEX FOLEY CATHETER, NONRIBBED

C.R. BARD, INC. (COVINGTON) -1018233 BARD 5CC SILICONE ELASTOMER-COATED LATEX FOLEY CATHETER, NONRIBBED
Model Number 265724
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that after attempting to inject 10cc of water, the catheter balloon would not completely inflate.
 
Additional Manufacturer Narrative
The reported event was unconfirmed.Received 2 foley catheters in packaging, 1 opened, 1 unopened.Visually inspected the exterior of the samples and did not find any evidence of a failure that would support the reported event.Per the functional evaluation, the samples met specification, as the specification is that the catheter be able to inflate and deflate without difficulty.The following results were obtained: tested using lab syringe, inflated the balloon with 10cc water using normal fill technique and the balloon inflated without difficulty in 12sec and 5sec and the inflation funnel did not balloon out during inflation.Deflated and re-inflated the balloon with quick fill technique and the balloon inflated without difficulty and the inflation funnel did not balloon out during inflation.Dissected and did not find anything to contribute to the reported problem.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "to deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe "stick" in the valve.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact and adequately trained professional for assistance, as directed by hospital protocol." (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
BARD 5CC SILICONE ELASTOMER-COATED LATEX FOLEY CATHETER, NONRIBBED
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
lot 57c
covington GA 30014
MDR Report Key6739163
Report Number1018233-2017-03890
Device Sequence Number16453034
Product Code EZC
UDI-Device Identifier00801741039638
UDI-Public(01)00801741039638
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2017
Device Model Number265724
Device Catalogue Number265724
Device Lot Number2EZ0079
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2017
Initial Date Received by Manufacturer 07/05/2017
Supplement Date Received by Manufacturer02/23/2018
02/23/2018
Initial Report FDA Received Date07/24/2017
Supplement Report FDA Received Date02/24/2018
02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1